MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0210R
Medical Device Problem Codes Defective Device (2588); Device Displays Incorrect Message (2591); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a treatment, the console displayed error 509 and the error was cleared after turning off and re-plugging the device.When the console turned on again, it presented an unknown power related difficulty.Due to this, the procedure could not be completed.There were no patient complications.This event is being reported for an aborted/cancelled procedure with a patient under anesthesia or sedation status is unknown.
 
Additional Manufacturer Narrative
The console or components were not returned for analysis.However, the console was evaluated by a field service engineer (fse) at the customer site.During functional evaluation of the console, it was identified that there were no issues with the fuse, volt power supply and voltage to master control board (mcb).It was confirmed that error 509 was in the error logs.The power distribution board (pdb), mcb, touch screen board (tsb) cables were checked, no problems found.However, the monitor went black when it was moved and the error pops up.It was determined that there was a short in the monitor wiring harness and determined the top cover needs to be replaced.After the replacement and installation of the top cover, the monitor was tested moving it in all positions, the device passed full functional testing.No further issues were identified during service, and the console was confirmed to be fully functional.It is likely that the error message resulted from the defective top cover, leading to the reported event.The reported complaint was confirmed.
 
Event or Problem Description

Brand Name
GREENLIGHT XPS LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
AMERICAN MEDICAL SYSTEMS
3070 orchard drive
san jose CA 95134 2011
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17878049
Report Number2124215-2023-54619
Device Sequence Number7666519
Product Code GEX
UDI-Device Identifier00878953001906
UDI-Public00878953001906
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K092735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-0210R
Device Catalogue Number0010-0210R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale